Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

I am suffering from facial abscesses

Three weeks ago I got a facial abscess in my right cheek under my eye. My doctor gave me oral antibiotic (floxacillin 250mg 4xdaily) and fucidin ointment. The abscess went down but tingling remained and some redness and my doctor gave me a second course oral antibiotic and it went away completely. Three weeks later I got another facial abscess lower down in my right cheek closer the jaw. Another doctor gave me a third course oral antibiotic (floxacillin 500mg 4xdaily) and an alternative ointment trimovate cream. He said I might have a staph infection due to nasal colonisation and took a swab of the abscess (I get the results in a few days). This doctor also said my regular doctor should take a nasal swab and that I might need muciprin ointment to kill of the bacterial nasal colony? This abscess is taking much longer to go away, it is going down slowly but looks like it is leaving a pink mark on the skin and the pores look like little scabs or scales which sometimes come off. I saw my regular doctor again yesterday to update him on my infection and to say that the abscess had not completely gone away, and I had some tingling still in my right cheek. He said it would be best to not have any more antibiotic and the abscess and infection should die down by itself not and should not recur. However I am worried that this abscess is going to leave a permanent mark on my skin and how I am going to get rid of it. I am also worried that now that I have a staph infection and am not going to have any muciprin ointment to get rid of it that I will continually get recurrent facial abscesses, which will ruin the condition of my skin and which will affect my social life (I am trying to start dating again). My regular doctor has sent me for a blood test as he thinks my thyroid activity and iron count might be low, and wants to check these before proceeding further? I am trying to take better care of my health now (I was depressed last year and not eating well and drinking too much red wine) to make my body stronger. I have started drinking cranberry juice daily, eating lots of greens, fish, eggs, garlic, taking liquid iron and zinc, and echinacea supplement, and fresh water, and getting more sleep (although I have trouble sleeping because of worry). Is it likely that the facial abscess will scar my skin and more will surface now that I no longer have the antibiotics? I really just want to feel well again and confident to start socialising again.
Asked On : Fri, 28 Jan 2011
Answers:  1 Views:  604
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for writing to us.
The scarring caused by the abscess depends on how deeply the abscess is affecting the skin. If your abscesses have healed without any surgical intervention then they are likely to cause lesser scarring which might get filled up with the time. Some cases do require laser treatment to make the scar even.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal

Answered: Thu, 18 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor